Tags

Type your tag names separated by a space and hit enter

A case of aripiprazole and tardive dyskinesia.
J Psychopharmacol. 2009 Mar; 23(2):214-5.JP

Abstract

This is a case report of a 24-year-old African lady, who developed symptoms of tardive dyskinesia (TD) following 9 months of treatment with aripiprazole 15 mg. She has no family history of mental illness, not used illicit substances and has a medical diagnosis of idiopathic hypertension which is well controlled. The patient has an 18-month history of paranoid schizophrenia with three psychotic episodes, one severe enough to warrant admission. Upon discontinuation of aripiprazole and switch to quetiapine, the symptoms of TD disappeared rapidly. A PubMed search revealed one previous case report of aripiprazole and TD. The authors recommend maintaining vigilance regarding all possible side-effects irrespective of the type of antipsychotic being used.

Authors+Show Affiliations

Lambeth Early Onset (LEO) Team, Lambeth Hospital, London, UK; Maudsley NHS Foundation Trust, Reay House, Lambeth Hospital, London, UK. abbasian@hotmail.comNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

18515468

Citation

Abbasian, C, and P Power. "A Case of Aripiprazole and Tardive Dyskinesia." Journal of Psychopharmacology (Oxford, England), vol. 23, no. 2, 2009, pp. 214-5.
Abbasian C, Power P. A case of aripiprazole and tardive dyskinesia. J Psychopharmacol. 2009;23(2):214-5.
Abbasian, C., & Power, P. (2009). A case of aripiprazole and tardive dyskinesia. Journal of Psychopharmacology (Oxford, England), 23(2), 214-5. https://doi.org/10.1177/0269881108089591
Abbasian C, Power P. A Case of Aripiprazole and Tardive Dyskinesia. J Psychopharmacol. 2009;23(2):214-5. PubMed PMID: 18515468.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - A case of aripiprazole and tardive dyskinesia. AU - Abbasian,C, AU - Power,P, Y1 - 2008/05/30/ PY - 2008/6/3/pubmed PY - 2009/7/29/medline PY - 2008/6/3/entrez SP - 214 EP - 5 JF - Journal of psychopharmacology (Oxford, England) JO - J Psychopharmacol VL - 23 IS - 2 N2 - This is a case report of a 24-year-old African lady, who developed symptoms of tardive dyskinesia (TD) following 9 months of treatment with aripiprazole 15 mg. She has no family history of mental illness, not used illicit substances and has a medical diagnosis of idiopathic hypertension which is well controlled. The patient has an 18-month history of paranoid schizophrenia with three psychotic episodes, one severe enough to warrant admission. Upon discontinuation of aripiprazole and switch to quetiapine, the symptoms of TD disappeared rapidly. A PubMed search revealed one previous case report of aripiprazole and TD. The authors recommend maintaining vigilance regarding all possible side-effects irrespective of the type of antipsychotic being used. SN - 0269-8811 UR - https://www.unboundmedicine.com/medline/citation/18515468/A_case_of_aripiprazole_and_tardive_dyskinesia_ L2 - https://journals.sagepub.com/doi/10.1177/0269881108089591?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=pubmed DB - PRIME DP - Unbound Medicine ER -